Alert archive / Washington / High Wind Warnings in 2011

High Wind Warning 20, NWS Portland, OR

December 27, 2011

NWS Portland, OR issued this high wind warning at Dec 27, 2011, 3:32 AM PST. It took effect at Dec 27, 2011, 6:00 PM PST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 27, 2011, 3:32 AM PST (11:32 UTC)
In effect from
Dec 27, 2011, 6:00 PM PST
Expired
Dec 28, 2011, 6:00 PM PST
In force
24 hr
Issued by
NWS Portland, OR

The text

As transmitted, in the capitals the NWS used until 2016.

700 
WWUS76 KPQR 271132
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
332 AM PST TUE DEC 27 2011

ORZ001-002-WAZ021-280000-
/O.UPG.KPQR.HW.A.0014.111228T0200Z-111228T1200Z/
/O.NEW.KPQR.HW.W.0020.111228T0200Z-111228T1200Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT...
CAPE FOULWEATHER...YACHATS...FLORENCE...RAYMOND...LONG BEACH...
CAPE DISAPPOINTMENT
332 AM PST TUE DEC 27 2011

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST
WEDNESDAY FOR THE SOUTH WASHINGTON COAST AND THE NORTH AND CENTRAL
OREGON COAST...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM PST
WEDNESDAY. 

* WINDS: SOUTH WIND 50 TO 60 MPH ALONG BEACHES AND HEADLANDS 
  WITH GUSTS TO 70 MPH. SOUTH WIND 35 TO 50 MPH IN COASTAL 
  COMMUNITIES. 

* TIMING: THIS EVENING THROUGH EARLY WEDNESDAY.

* LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE 
  FOULWEATHER...YACHATS...FLORENCE...ASTORIA... CANNON BEACH...
  TILLAMOOK...NETARTS...PACIFIC CITY... RAYMOND...LONG BEACH...
  CAPE DISAPPOINTMENT 

* IMPACTS: MODERATE TO HEAVY RAIN WILL ACCOMPANY THE WINDS AND
  RESULT IN DOWNED TREES. THE HIGH WINDS MAY ALSO RESULT IN POWER
  OUTAGES AND DANGEROUS DRIVING CONDITIONS FOR HIGH PROFILE
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
6 follow-up statements
152 
WWUS76 KPQR 272147
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
147 PM PST TUE DEC 27 2011

ORZ002-281300-
/O.EXT.KPQR.HW.W.0020.111228T0200Z-111229T0200Z/
CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT...
CAPE FOULWEATHER...YACHATS...FLORENCE
147 PM PST TUE DEC 27 2011

...HIGH WIND WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
PST WEDNESDAY FOR THE CENTRAL OREGON COAST...


THE HIGH WIND WARNING IS NOW IN EFFECT FROM 6 PM THIS EVENING TO
6 PM PST WEDNESDAY. 

* WINDS: SOUTH WIND 50 TO 60 MPH ALONG BEACHES AND HEADLANDS WITH
  GUSTS TO 70 MPH. SOUTH WIND 35 TO 50 MPH IN COASTAL COMMUNITIES.

* TIMING: THIS EVENING THROUGH WEDNESDAY AFTERNOON. WINDS MAY EASE
  WEDNESDAY MORNING BEFORE RISING AGAIN BY MIDDAY.

* LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE 
  FOULWEATHER...YACHATS...FLORENCE 

* IMPACTS: MODERATE TO HEAVY RAIN WILL ACCOMPANY THE WINDS AND 
  RESULT IN DOWNED TREES. THE HIGH WINDS MAY ALSO RESULT IN 
  POWER OUTAGES AND DANGEROUS DRIVING CONDITIONS FOR HIGH 
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ001-WAZ021-281200-
/O.CON.KPQR.HW.W.0020.111228T0200Z-111228T1200Z/
NORTH OREGON COAST-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
NETARTS...PACIFIC CITY...RAYMOND...LONG BEACH...
CAPE DISAPPOINTMENT
147 PM PST TUE DEC 27 2011

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
4 AM PST WEDNESDAY FOR THE NORTH OREGON AND SOUTH WASHINGTON
COAST...


A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
4 AM PST WEDNESDAY. 

* WINDS: SOUTH WIND 50 TO 60 MPH ALONG BEACHES AND HEADLANDS 
  WITH GUSTS TO 70 MPH. SOUTH WIND 35 TO 50 MPH IN COASTAL 
  COMMUNITIES. 

* TIMING: THIS EVENING THROUGH EARLY WEDNESDAY.

* LOCATIONS INCLUDE: ASTORIA...CANNON BEACH...TILLAMOOK...
  NETARTS...PACIFIC CITY...RAYMOND...LONG BEACH... CAPE 
  DISAPPOINTMENT 

* IMPACTS: MODERATE TO HEAVY RAIN WILL ACCOMPANY THE WINDS AND 
  RESULT IN DOWNED TREES. THE HIGH WINDS MAY ALSO RESULT IN 
  POWER OUTAGES AND DANGEROUS DRIVING CONDITIONS FOR HIGH 
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
471 
WWUS76 KPQR 280356
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
756 PM PST TUE DEC 27 2011

ORZ003-WAZ020-281200-
/O.EXA.KPQR.HW.W.0020.000000T0000Z-111228T1200Z/
COAST RANGE OF NORTHWEST OREGON-WILLAPA HILLS-
INCLUDING THE CITY OF...VERNONIA
756 PM PST TUE DEC 27 2011

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM PST WEDNESDAY FOR THE
COAST RANGE OF NORTHWEST OREGON AND THE WILLAPA HILLS ...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST WEDNESDAY. 

A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO
4 AM PST WEDNESDAY.

* WINDS: SOUTH WIND 40 TO 50 MPH WITH GUSTS TO 65 MPH. 

* TIMING: NOW THROUGH EARLY WEDNESDAY.

* IMPACTS: MODERATE TO HEAVY RAIN WILL ACCOMPANY THE WINDS AND 
  RESULT IN DOWNED TREES. THE HIGH WINDS MAY ALSO RESULT IN 
  POWER OUTAGES AND DANGEROUS DRIVING CONDITIONS FOR HIGH 
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ004-281200-
/O.EXA.KPQR.HW.W.0020.000000T0000Z-111229T0200Z/
CENTRAL COAST RANGE OF WESTERN OREGON-
756 PM PST TUE DEC 27 2011

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM PST WEDNESDAY FOR THE
CENTRAL COAST RANGE OF WESTERN OREGON ...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM PST WEDNESDAY. 

THE HIGH WIND WARNING IS NOW IN EFFECT FROM 6 PM THIS EVENING TO
6 PM PST WEDNESDAY.

* WINDS: SOUTH WIND 40 TO 50 MPH WITH GUSTS TO 65 MPH.

* TIMING: NOW THROUGH WEDNESDAY AFTERNOON. WINDS MAY EASE
  WEDNESDAY MORNING BEFORE RISING AGAIN BY MIDDAY.

* IMPACTS: MODERATE TO HEAVY RAIN WILL ACCOMPANY THE WINDS AND 
  RESULT IN DOWNED TREES. THE HIGH WINDS MAY ALSO RESULT IN 
  POWER OUTAGES AND DANGEROUS DRIVING CONDITIONS FOR HIGH 
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ001-WAZ021-281200-
/O.CON.KPQR.HW.W.0020.000000T0000Z-111228T1200Z/
NORTH OREGON COAST-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
NETARTS...PACIFIC CITY...RAYMOND...LONG BEACH...
CAPE DISAPPOINTMENT
756 PM PST TUE DEC 27 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY
FOR THE NORTH OREGON COAST AND SOUTH WASHINGTON COAST...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST WEDNESDAY.

A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
4 AM PST WEDNESDAY.

* WINDS: SOUTH WIND 50 TO 60 MPH ALONG BEACHES AND HEADLANDS 
  WITH GUSTS TO 70 MPH. SOUTH WIND 35 TO 50 MPH IN COASTAL 
  COMMUNITIES. 

* TIMING: NOW THROUGH EARLY WEDNESDAY.

* LOCATIONS INCLUDE: ASTORIA...CANNON BEACH...TILLAMOOK... 
  NETARTS...PACIFIC CITY...RAYMOND...LONG BEACH... CAPE 
  DISAPPOINTMENT

* IMPACTS: MODERATE TO HEAVY RAIN WILL ACCOMPANY THE WINDS AND 
  RESULT IN DOWNED TREES. THE HIGH WINDS MAY ALSO RESULT IN 
  POWER OUTAGES AND DANGEROUS DRIVING CONDITIONS FOR HIGH 
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ002-281200-
/O.CON.KPQR.HW.W.0020.000000T0000Z-111229T0200Z/
CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT...
CAPE FOULWEATHER...YACHATS...FLORENCE
756 PM PST TUE DEC 27 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST WEDNESDAY
FOR THE CENTRAL OREGON COAST...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST WEDNESDAY.

THE HIGH WIND WARNING IS NOW IN EFFECT FROM 6 PM THIS EVENING TO
6 PM PST WEDNESDAY.

* WINDS: SOUTH WIND 50 TO 60 MPH ALONG BEACHES AND HEADLANDS 
  WITH GUSTS TO 70 MPH. SOUTH WIND 35 TO 50 MPH IN COASTAL 
  COMMUNITIES. 

* TIMING: THIS EVENING THROUGH WEDNESDAY AFTERNOON. WINDS MAY
  EASE WEDNESDAY MORNING BEFORE RISING AGAIN BY MIDDAY. 

* LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE 
  FOULWEATHER...YACHATS...FLORENCE

* IMPACTS: MODERATE TO HEAVY RAIN WILL ACCOMPANY THE WINDS AND 
  RESULT IN DOWNED TREES. THE HIGH WINDS MAY ALSO RESULT IN 
  POWER OUTAGES AND DANGEROUS DRIVING CONDITIONS FOR HIGH 
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
173 
WWUS76 KPQR 281054
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
254 AM PST WED DEC 28 2011

ORZ001-003-WAZ020-021-281200-
/O.CAN.KPQR.HW.W.0020.000000T0000Z-111228T1200Z/
NORTH OREGON COAST-COAST RANGE OF NORTHWEST OREGON-WILLAPA HILLS-
SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
NETARTS...PACIFIC CITY...VERNONIA...RAYMOND...LONG BEACH...
CAPE DISAPPOINTMENT
254 AM PST WED DEC 28 2011

...HIGH WIND WARNING IS CANCELLED FOR THE SOUTH WASHINGTON AND
NORTH OREGON COASTS...WILLAPA HILLS...AND NORTH OREGON COAST RANGE...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH
WIND WARNING. 

WIND GUSTS HAVE EASED TO BELOW 40 MPH IN MOST LOCATION EXCEPT
EXPOSED RIDGES AND HIGHER ELEVATION STATIONS. AND WHILE WINDS WILL
PICK BACK UP AGAIN TODAY...THEY ARE EXPECTED TO REMAIN LIGHTER
THAN WHAT WAS EXPERIENCED ON TUESDAY.

$$

ORZ002-004-281900-
/O.CON.KPQR.HW.W.0020.000000T0000Z-111229T0200Z/
CENTRAL OREGON COAST-CENTRAL COAST RANGE OF WESTERN OREGON-
INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT...
CAPE FOULWEATHER...YACHATS...FLORENCE
254 AM PST WED DEC 28 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING FOR THE CENTRAL OREGON COAST AND CENTRAL OREGON COAST RANGE...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING. 

* WINDS: SOUTH WIND 40 TO 50 MPH ALONG BEACHES AND HEADLANDS WITH
  GUSTS TO 70 MPH. SOUTH WIND 35 TO 50 MPH IN COASTAL COMMUNITIES.
  EXPOSED RIDGES IN THE COAST RANGE WILL ALSO SEE GUSTS 60 TO 65 MPH.

* TIMING: A BRIEF BREAK EARLY THIS MORNING...THEN PICKING BACK UP
  DURING THE MORNING AND PEAKING MIDDAY...BEFORE EASING THROUGH
  THE AFTERNOON.

* LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE 
  FOULWEATHER...YACHATS...FLORENCE

* IMPACTS: MODERATE TO HEAVY RAIN WILL ACCOMPANY THE WINDS AND 
  RESULT IN DOWNED TREES. THE HIGH WINDS MAY ALSO RESULT IN 
  POWER OUTAGES AND DANGEROUS DRIVING CONDITIONS FOR HIGH 
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
964 
WWUS76 KPQR 281829
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
1029 AM PST WED DEC 28 2011

ORZ002-004-290200-
/O.CON.KPQR.HW.W.0020.000000T0000Z-111229T0200Z/
CENTRAL OREGON COAST-CENTRAL COAST RANGE OF WESTERN OREGON-
INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT...
CAPE FOULWEATHER...YACHATS...FLORENCE
1029 AM PST WED DEC 28 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING FOR THE CENTRAL OREGON COAST AND CENTRAL OREGON COAST
RANGE...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING.

* WINDS: SOUTH WIND 40 TO 50 MPH ALONG BEACHES AND HEADLANDS 
  WITH GUSTS TO 70 MPH. SOUTH WIND 35 TO 50 MPH IN COASTAL 
  COMMUNITIES. EXPOSED RIDGES IN THE COAST RANGE WILL ALSO SEE 
  GUSTS 60 TO 65 MPH. 

* TIMING: WIND WILL INCREASE THIS MORNING AND PEAK MIDDAY...BEFORE
  EASING LATER THIS AFTERNOON.

* LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE 
  FOULWEATHER...YACHATS...FLORENCE

* IMPACTS: MODERATE TO HEAVY RAIN WILL ACCOMPANY THE WINDS AND 
  RESULT IN DOWNED TREES. THE HIGH WINDS MAY ALSO RESULT IN 
  POWER OUTAGES AND DANGEROUS DRIVING CONDITIONS FOR HIGH 
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
331 
WWUS76 KPQR 290016
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
416 PM PST WED DEC 28 2011

ORZ001-WAZ021-290200-
/O.EXA.KPQR.HW.W.0020.000000T0000Z-111229T0200Z/
NORTH OREGON COAST-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
NETARTS...PACIFIC CITY...RAYMOND...LONG BEACH...
CAPE DISAPPOINTMENT
416 PM PST WED DEC 28 2011

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM PST THIS EVENING FOR THE
SOUTH WASHINGTON AND NORTH OREGON COASTS...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM PST THIS EVENING. 

* WINDS: SOUTH WIND 30 TO 40 MPH WITH GUSTS TO 60 OR 65 MPH ALONG
  BEACHES AND HEADLANDS AND GUSTS BETWEEN 50 AND 60 MPH IN COASTAL
  COMMUNITIES.

* TIMING: WINDS WILL DECREASE AROUND 6 PM ONCE A COLD FRONT MOVES
  ONSHORE. 

* LOCATIONS INCLUDE: ASTORIA...CANNON BEACH...TILLAMOOK...
  NETARTS...PACIFIC CITY...RAYMOND...LONG BEACH... CAPE 
  DISAPPOINTMENT 

* IMPACTS: MODERATE TO HEAVY RAIN WILL ACCOMPANY THE WINDS AND 
  RESULT IN DOWNED TREES. THE HIGH WINDS MAY ALSO RESULT IN 
  POWER OUTAGES AND DANGEROUS DRIVING CONDITIONS FOR HIGH 
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

ORZ002-004-290200-
/O.CON.KPQR.HW.W.0020.000000T0000Z-111229T0200Z/
CENTRAL OREGON COAST-CENTRAL COAST RANGE OF WESTERN OREGON-
INCLUDING THE CITIES OF...LINCOLN CITY...NEWPORT...
CAPE FOULWEATHER...YACHATS...FLORENCE
416 PM PST WED DEC 28 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING FOR THE CENTRAL OREGON COAST...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
EVENING. 

* WINDS: SOUTH WIND 40 TO 50 MPH ALONG BEACHES AND HEADLANDS 
  WITH GUSTS TO 70 MPH. SOUTH WIND 35 TO 50 MPH IN COASTAL 
  COMMUNITIES. EXPOSED RIDGES IN THE COAST RANGE WILL ALSO SEE 
  GUSTS 60 TO 65 MPH. 

* TIMING: WIND WILL DECREASE AROUND 6 PM TONIGHT ONCE A FRONT
  MOVES THROUGH.

* LOCATIONS INCLUDE: LINCOLN CITY...NEWPORT...CAPE 
  FOULWEATHER...YACHATS...FLORENCE 

* IMPACTS: MODERATE TO HEAVY RAIN WILL ACCOMPANY THE WINDS AND 
  RESULT IN DOWNED TREES. THE HIGH WINDS MAY ALSO RESULT IN 
  POWER OUTAGES AND DANGEROUS DRIVING CONDITIONS FOR HIGH 
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT
WWW.WEATHER.GOV/PORTLAND
381 
WWUS76 KPQR 290203
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
603 PM PST WED DEC 28 2011


ORZ001-002-004-WAZ021-290315-
/O.EXP.KPQR.HW.W.0020.000000T0000Z-111229T0200Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-
CENTRAL COAST RANGE OF WESTERN OREGON-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
NETARTS...PACIFIC CITY...LINCOLN CITY...NEWPORT...
CAPE FOULWEATHER...YACHATS...FLORENCE...RAYMOND...LONG BEACH...
CAPE DISAPPOINTMENT
603 PM PST WED DEC 28 2011

...HIGH WIND WARNING HAS EXPIRED FOR THE SOUTH WASHINGTON AND
NORTH AND CENTRAL OREGON COASTS...

A COLD FRONT WAS MOVING ONSHORE AT 6 PM...AND THE STRONGEST WINDS
HAVE PASSED. IT WILL CONTINUE TO BE QUITE WINDY UNTIL AROUND 8
PM WITH GUSTS FROM 40 TO 50 MPH...BUT THEN THE WINDS WILL DROP
OFF MORE DRAMATICALLY BETWEEN 8 PM AND MIDNIGHT. THUS THE HIGH
WIND WARNING IS NO LONGER IN EFFECT.


$$

FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT
WWW.WEATHER.GOV/PORTLAND

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this high wind warning went out at Dec 27, 3:06 AM PST, 26 minutes earlier.

Area forecast discussion, Dec 27, 3:06 AM PST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
306 AM PST TUE DEC 27 2011

.SYNOPSIS...A VERY ACTIVE WEEK IS IN STORE AS A SERIES OF MILD
FRONTAL SYSTEMS MOVE INTO THE REGION. THE FIRST SYSTEM WILL MOVE IN
TONIGHT. THE MID WEEK SYSTEMS WILL BRING SIGNIFICANT RAINFALL...AND
STRONGER WINDS. THEN ANOTHER MOIST AND WINDY SYSTEM ARRIVES FRIDAY.

&&

.SHORT TERM...TODAY THROUGH THURSDAY...FIRST ROUND OF VALLEY RAIN AND
MOUNTAIN SNOW...WITH KRTX RADAR CONFIRMING OBSERVATIONS IN THE S WA
AND N OR CASCADES THAT THE ACCUMULATING SNOW LEVEL IS AROUND 3000
FEET OR POSSIBLY SLIGHTLY HIGHER...BUT IT LOOKS TO BE RISING PER KRTX
MELTING LAYER ANALYSIS. NO CONFIRMED REPORTS OF PRECISE ACCUMULATIONS
JUST YET...SOME SNOTELS INDICATING ABOUT 2-3" OR SO...BUT SUSPECT
TOTAL ACCUMS WILL BE BELOW 6" IN MOST LOCATIONS...GIVEN MAYBE A FEW
TENTHS OF QPF LEFT IN ANY STRONGER SHOWERS. THEREFORE WILL LIKELY END
THE WINTER WX ADVISORY FOR SNOW IN THE S WA CASCADES AS HI RESOLUTION
GUIDANCE SHOWS A CONTINUED DECREASING TREND.

A BIT OF A BREAK EARLY TUESDAY BEFORE THE NEXT SYSTEM CRUISES
ON IN. THIS ONE WILL BEAR SOME WATCHING...AND IT IS CONSIDERABLY
WETTER THAN ANY SYSTEM WE HAVE SEEN THIS MONTH. PRECIPITABLE WATER
VALUES REACH 1.2" OR MORE AT THE COAST. VERY IMPRESSIVE ISENTROPIC
LIFT SEEN ON THE 295K ISENTROPIC PRESSURE SURFACE...WITH 295 K WINDS
IN EXCESS OF 50 KT FROM ABOUT SALEM NORTH. ADDITIONALLY...
OROGRAPHICS WILL BE IMPRESSIVE FOR THIS AND BASICALLY EACH SYSTEM TO
FOLLOW. SNOW LEVELS HEAD WELL ABOVE PASS LEVELS THROUGH THURSDAY AND
INTO EARLY FRIDAY.

SO FAR TONIGHT WE'VE HAD SUSTAINED WINDS ALONG THE HEADLANDS IN THE
30S...GUSTS IN THE MID 40S MPH FOR THE MOST PART...WEAKER AS YOU HEAD
SOUTH. IN THE NORTH WHERE WE HAD OUR STRONGER GRADIENT...CAPE D GOT
UP TO 41 G 54 MPH EARLY THIS MORNING...CLATSOP SPIT TO 40 G 51 MPH.
AT THIS TIME...IT LOOKS LIKE OUR NEXT SYSTEM...THE TONIGHT/EARLY
WEDNESDAY SYSTEM WILL BE OUR WINDIEST EVENT BASED ON THE CURRENT
SUITE OF MODELS. THE HI RESOLUTION NAM HAS
DEPICTED WINDS OF IN EXCESS OF 70 KT AT 875 MB...50 KT AT 950
MB...EVEN OVER THE WILLAMETTE VALLEY...WHERE THE GFS EVEN HAS 50-55
KT WINDS AT 925 MB. THESE WINDS ARE SIGNIFICANTLY STRONGER THAN WHAT
WE'VE BEEN SEEING TONIGHT. THEREFORE AT THE COAST...CONFIDENCE IS
HIGH TO BUMP THE COAST TO A HIGH WIND WARNING GIVEN 60 KT WINDS AT
1000 FEET ON THE NAM. MEANWHILE IN THE VALLEY...WHILE THERE IS NO
REAL BIG PRESSURE RISE BEHIND THIS SYSTEM...THE NORTH-SOUTH GRADIENT
IN THE VALLEY IS DECENT...SOME 5-6 MB EUG-PDX AT BEST...WHICH MAY
RESULT IN WIND ADVISORY LEVEL WINDS IN THE VALLEY. LOCAL WRF MODEL
PAINTS SOME 25-30KT SFC WINDS FOR A SHORT TIME DURING THE EVENING AND
OVERNIGHT WITH BOUNDARY LAYER WINDS GETTING INTO THE 40+KT RANGE...SO
WE'LL HAVE TO KEEP AN EYE ON THE CENTRAL AND NORTH VALLEY ESPECIALLY
FOR SOME STRONG WINDS. ADVISORY LEVEL IS 26 KT (30 MPH) SUSTAINED OR
GUSTS TO 39 KT (45 MPH). CONFIDENCE IS LOW ON THIS...GIVEN LACK OF
SUPPORT FROM THE MM5-GFS AND OTHER GUIDANCE.

PRECIPITATION SHOULD EASE ON WEDNESDAY MORNING...THEN ANOTHER VERY
WET SYSTEM IS RIGHT ON THE HEELS OF THIS ONE FOR
WEDNESDAY AFTERNOON/WEDNESDAY NIGHT/EARLY THURSDAY...AND IT IS
SIMILARLY MOIST AND WINDY...THOUGH NOW AT THIS POINT IT DOES NOT LOOK
QUITE AS WINDY AS THE PREVIOUS SYSTEM BASED ON THE LOW LEVEL WIND
PROFILES. THEN ADDITIONAL ACTIVITY CONTINUES THROUGH THE DAY
THURSDAY.

FRIDAY...THE WAVE TRAIN CONTINUES WITH ONE LAST SLUG BEFORE ANY REAL
BREAK IS IN STORE FOR THE NW. MODEL VARIATIONS ARE STILL QUITE LARGE
AT THE MOMENT...AND HAVE DEVIATED SIGNIFICANTLY FROM LAST
NIGHT...WITH THE MAJORITY OF THE CURRENT RUNS SENDING A SFC LOW WELL
NORTH...BUT NO MATTER WHAT ITS EVENTUAL TRACK WITH THIS SYSTEM BRINGS
ANOTHER BOUT OF SIGNIFICANT PRECIPITATION AND WIND. SNOW LEVELS WILL
COME CRASHING DOWN ON FRIDAY BACK BELOW THE PASSES...SO MORE
SIGNIFICANT MOUNTAIN SNOW IS POSSIBLE ON FRIDAY INTO EARLY
SATURDAY...DEPENDENT ON HOW QUICKLY SNOW LEVELS FALL BELOW THE PASS
LEVEL. THEREFORE SOME SIGNIFICANT IMPACTS ON THE HOLIDAY WEEKEND
TRAVEL ARE POSSIBLE...SO STAY TUNED TO THE LATEST.

IN SUMMATION...LOOKS LIKE 3 TO 5 INCHES OF PRECIP FOR THE COAST RANGE
AND CASCADES A PRETTY SOLID BET...AND WET BUT SOMEWHAT LIGHTER
AMOUNTS IN THE VALLEY. NAM/GFS MODEL RUN PRECIP ACCUMS THROUGH FRIDAY
AFTERNOON (SATURDAY OZ) FOR THE VALLEY ARE ABOUT 2-3" OR SO...3
INCHES IN THE S WA COAST AND HIGHER TERRAIN...TO 6" IN THE CENTRAL
COAST/COAST RANGE...AND THE POTENTIAL FOR 5-6+" IN THE CASCADES.
PERIODS OF WIND EXPECTED AS WELL. CURRENT GRIDS FOLLOW THIS GENERAL
THEME. IMPACT GUIDANCE FROM THE CIPS COLD SEASON ANALOG GUIDANCE
STILL HINTING AT 3-4" OF PRECIP WITHOUT CONSIDERING ANYTHING PAST
THURSDAY AFTERNOON. CURRENT RIVER FORECASTS DO NOT INDICATE ANY
WIDESPREAD FLOODING AT THIS TIME...THOUGH RIVERS WILL BE RISING.  KMD

.LONG TERM...SATURDAY THROUGH TUESDAY...

MODEL VARIATION CONTINUES INTO THE WEEKEND AND EARLY NEXT WEEK...WITH
ATTEMPTS TO BUILD AN UPPER RIDGE SUPPORTED BY ENSEMBLE GUIDANCE. AT
THIS TIME IT LOOKS LIKE WE MAY HAVE A BRIEF BREAK FOR THE WEEKEND
BEFORE THE NEXT ROUND OF SYSTEMS ARRIVE NEXT WEEK...BUT ALOT OF MODEL
DISAGREEMENT TO SAY THAT THERE WILL BE SIGNIFICANT DRY PERIODS JUST
YET. KMD

&&

.AVIATION...MVFR CIGS WITH RAIN SHOWERS ARE EXPECTED TODAY. LOCAL
IFR CONDITIONS ARE LIKELY IN HEAVIER RAIN SHOWERS. THE RAIN WILL BE
INTERMITTENT TODAY AND BECOME MORE STEADY THIS EVENING. SOUTHERLY
WINDS WILL INCREASE THIS AFTERNOON WITH STRONG GUSTS ALONG THE
COAST AND HIGHER TERRAIN THIS EVENING. RAIN AND MOSTLY MVFR
CONDITIONS WILL PERSIST THROUGH WED MORNING.

KPDX AND APPROACHES...MVFR CIGS WITH RAIN SHOWERS TODAY. SOUTH TO
SOUTHEAST WINDS WILL INCREASE IN THE AFTERNOON TO AROUND 15
KT. RAIN WILL BECOME MORE STEADY TONIGHT...REDUCING VISIBILITIES
TO MVFR...AND POSSIBLY IFR AT TIMES.

&&

.MARINE...SOUTH WINDS WILL DECREASE A LITTLE THIS MORNING BEFORE
AN APPROACHING PACIFIC STORM BRINGS ANOTHER ROUND OF GALES THIS
AFTERNOON. THE GALES WILL PERSIST THROUGH THE NIGHT. A TERRAIN
BARRIER JET IS EXPECTED TO BRING LOCAL GUSTS UP TO 50 KT NEAR THE
COAST TONIGHT. LARGE AND STEEP SEAS WILL DEVELOP IN RESPONSE TO
THE WINDS. THESE SEAS COMBINED WITH A 12 SECOND PERIOD WEST SWELL
WILL RESULT IN VERY HAZARDOUS SEAS...WITH COMBINED WAVE HEIGHTS
NEAR 17 FEET TONIGHT. BUOY OBSERVATIONS HAVE BEEN RUNNING 2 TO 3
FEET HIGHER THAN THE ENP SWELL FORECAST. WINDS WILL BRIEFLY FALL
BELOW GALES WED MORNING...BEFORE THE NEXT STORM WILL BRING
ANOTHER CHANCE FOR GALES WED NIGHT. MODELS HAVE BACKED OFF ON THE
STRENGTH OF THE WED STORM AND FORECAST CONFIDENCE FOR WIND
STRENGTH WAS NOT HIGH ENOUGH TO ISSUE A GALE WATCH.

&&

.PQR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 6 PM THIS EVENING TO 4 AM PST WEDNESDAY
     FOR CENTRAL OREGON COAST-NORTH OREGON COAST.

WA...HIGH WIND WARNING FROM 6 PM THIS EVENING TO 4 AM PST WEDNESDAY
     FOR SOUTH WASHINGTON COAST.

PZ...GALE WARNING UNTIL 4 AM PST EARLY THIS MORNING FOR COASTAL
     WATERS FROM CAPE SHOALWATER WA TO FLORENCE OR OUT 60 NM.

     GALE WARNING FROM 1 PM THIS AFTERNOON TO 7 AM PST WEDNESDAY FOR
     COASTAL WATERS FROM CAPE SHOALWATER WA TO FLORENCE OR OUT 60 NM.

     SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR UNTIL 10 AM
     PST WEDNESDAY.

&&

MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Dec 26, 5:00 AM PST, 22 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
500 AM PST MON DEC 26 2011

ORZ001>014-WAZ019>023-039-040-271600-
NORTH OREGON COAST-CENTRAL OREGON COAST-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
NORTHERN OREGON CASCADE FOOTHILLS-NORTHERN OREGON CASCADES-
CASCADE FOOTHILLS IN LANE COUNTY-CASCADES IN LANE COUNTY-
UPPER HOOD RIVER VALLEY-SOUTH WASHINGTON CASCADES-WILLAPA HILLS-
SOUTH WASHINGTON COAST-I-5 CORRIDOR IN COWLITZ COUNTY-
GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS-
500 AM PST MON DEC 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL FALL BELOW PASS LEVEL TONIGHT. THE HEAVIEST AMOUNTS ARE
EXPECTED IN THE SOUTH WASHINGTON CASCADES...DROPPING OFF AS YOU
HEAD SOUTH INTO THE OREGON CASCADES.

WIND GUSTS TO 55 MPH ARE POSSIBLE TONIGHT ALONG THE OREGON
AND SOUTH WASHINGTON COAST...ESPECIALLY BEACHES AND HEADLANDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SNOW WILL CONTINUE ABOVE 4000 FEET TUESDAY...WITH TOTAL
ACCUMULATIONS OF 5 TO 9 INCHES IN THE SOUTH WASHINGTON
CASCADES...2 TO 5 INCHES IN THE NORTH OREGON CASCADES.

A SERIES OF WARM AND WET SYSTEMS WILL PASS THROUGH THE PACIFIC NW
THROUGH FRIDAY. SNOW LEVELS WILL BE ABOVE PASS LEVEL FOR THE MOST
PART. HEAVY RAINFALL ALONG WITH BREEZY TO WINDY CONDITIONS WILL BE
POSSIBLE AT TIMES...FOR THE COAST...AND ALSO INLAND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES. REPORTS OF SNOWFALL IN THE CASCADES
AND WINDS AT THE COAST WILL BE PARTICULARLY USEFUL TONIGHT.

KMD

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 2:11 AM PSTGale WarningPQR43 hr

Nearby

High Wind Warnings in Washington, 2011High Wind Warnings in Oregon, 2011Every high wind warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.